It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi everyone!

Some of you may remember I used to post here about 9 momths ago... Well, the antibiotic treatments the dermatologist put me on for 6 mths didn't work, and at the age of 28 I'm at the end of my tether - so I'm starting Accuatane. And I've decided to keep a diary on this bulletin board as a way to provide info to others who are thinking of trying it, and to help myself get through this experience.

First, I will explain my background. I'm a 28yo woman living in Australia. I have had acne since I was about 14yo - it was mild to begin with, but got steadily worse as I grew older. By 18yo it was creeping down my chest and onto my back to my horror. I went to a doctor when I was 19 (I actually went to a GP when I was about 16yo but the doctor treated me like an idiot and refused to give me a referral to a dermatologist - w**ker - as we say here in Oz!). Anyway, the doc I saw at 19yo prescribed me the contraceptive pill, Diane35, which after a slow 6mth period started to clear me up very well indeed. By the time I turned 22yo my skin was so clear I thought it was ok to go off Diane and just get on with life acne-free.... Not to be. Sadly, after about 4mths my acne came back with a vengeance! I went back on Diane and there ensued a further 5 yrs of trying every treatment apart from Accutane, because although my skin cleared up ok on Diane the second time, it was never quite as good again. When I turned 26yo, my skin started slowly to become increasingly congested as Diane was struggling to keep me clear at all! And my chest and back started to clog up again, which is horrible living in such a hot climate and feeling uncomfortable wearing singlets etc. I went and got myself a dermatology referral (which is when I was posting here last year). I went on Minocyclene and Differin for 6mths. It helped mildly, and when I came off the acne started up again (even slightly worse I reckon, as people here have often said!) So..... I went back to my a couple of weeks ago and said I was ready to take Accutane if she agreed. She agreed. Yay!

I've done loads of research on the net about the serious side-effects of this drug, and there are definately concerns. But I believe I feel prepared to take the risk - my derm has never seen any of the serious, lasting side-effects during the course of her profession. I will monitor myself closely for depression (I'm a counsellor and am *very* familiar with the signs) and other physical side-effects that seem above and beyond the expected, accepted ones (dry lips, aching joints, mild headaches).

OK, here we go - blood tests came back ok. I have been precribed 20mg per day for the first 2 wks, and then increasing that to 40mg per day thereafter (well, until my appointment with the derm at week 7. It's a low dose over a longer period of time (probably about 5mths).

I am on day 5 just now, and I will endevour to write here about once per week. So far, so good. I have had very mild headaches each day that usually only last about an hour after breakfast (when I take my drug), and subsides after I've drunk about half a litre of water. My lips are barely chapped yet, but I'm already in the habit of applying Blistex tinted lip balm a few times per day. I've also been wearing a thicker lip balm at night when go to sleep, and keep it by the bed to reapply in the night if I wake up. I'm going to buy Cetaphil wash and moisturizer this week for all over body and face care, as it seems to be the most popular for caring for the skin of people on this drug. Also, St Ives Ultra Gentle Apricot Scrub also seems the way to go to keep the flaky, dry skin clean. I'm not sure if we have it here in Oz, but I'm sure going to try to hunt it down.

My skin has *alot* of clogged comedones, blackheads and small pimples over my chest, upper back, neck. My face at this point is ok (my derm wants me to stay on Diane the whole time, not only as a contraceptive as Accutane is a serious birth defector, but also to assist my skin the whole time). I'm not sure if this the drug, but i have noticed that some of the blackheads rising to the surface - it does seem too early in the piece for that though.

Anyway, that's it for this week... I'll write more at the end of week 2.

Kind regards,
pinky/shushu





All times are GMT -7. The time now is 10:11 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!